Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Taking primolut n. Started getting light period and then stopped. When will I get my normal period?

Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5492 Questions

I was taking primolut n to induce a period. It came 4 days later, was extremely light, and seems to have stopped now on the second day. I have not had a period in over 2 months so the prescribing doctor said to expect a very heavy and lengthy period. When i used to get normal periods they were quite heavy. He also said I need to take a blood test on day 3. Will day 3 be tomorrow? Is this extremely light period normal?
Posted Sat, 11 May 2013 in Menstruation and Miscarriage
Answered by Dr. Aarti Abraham 1 hour later
Thanks for your query.
Yes, day 3 would be considered tomorrow.
Normally, Primolut is given to induce a withdrawal bleeding.
When normal periods are delayed, the lining of the uterus thickens and builds up, and then after taking Primolut, which is progesterone, to induce bleeding, periods are heavy when this lining is shed off.
The light period is not normal, and it's not normal to require progesterone for withdrawal bleeding.
You need to get yourself investigated for delayed periods.
Stress, anxiety, emotional upheaval, rapid fluctuations in weight, recent hectic travelling , ingestion of hormonal medications - all are potential reasons.
Poly cystic ovarian disease or hyperplasia of the endometrium can also cause this.
Thyroid hormone disorders, high prolactin levels need to be ruled out.
Please get this entire assessment done .

Consult your Gynecologist to have the workup done, and for proper clinical examination and ultrasound of the pelvis.

Take care, and feel free to ask further questions.
Above answer was peer-reviewed by
Follow-up: Taking primolut n. Started getting light period and then stopped. When will I get my normal period? 26 minutes later
So why would I have such a light withdrawal bleed? Does that mean that the lining has not shead or the lining did not build up in the first place? I am very confused and anxious about my condition
Answered by Dr. Aarti Abraham 7 hours later
It could mean either of the two.
Inadequate formation of lining so that is is so scanty that when shed it causes light bleeding
Or too thick a lining which is yet to shed off.
Only an ultrasound can differentiate.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor